- Date posted
- 588d ago
I switched from Zoloft to Prozac. I tapered down on one while increasing the other. I have been on 20 mg of Prozac for about three weeks and completely finished Zoloft a week ago. It’s hard to tell if my symptoms are from going off the Zoloft or are new side effects of the Prozac. I’ve had some stomach upset, muscle spasms, headaches, some increased anxiety, and drowsiness but these are all considered normal (although the muscle spasms are relatively rare) and again it could also be from going off Zoloft. It’s a slow process and it can be a bit uncomfortable in the beginning but once you find the right dose it is worth it. I believe Prozac is the oldest ssri which is good because it’s been in use longest and most of its effects are pretty well studied.
Thank you so much for sharing. I really hope your symptoms get better soon, it does not sounds fun
Yes, Prozac helps to lower the anxiety associated with OCD. You need to go on a high dosage and be on it for at least 10-12 weeks to see if it is helping with your OCD symptoms. I have been on 60mg of prozac for 12 years!
Oh wow! How long did it take for the side effects to go away if you don’t mine me asking…? I’m glad it’s working for you, I hope it works for me too! :)
I can't remember how long it takes for the side effect to go away, but your body will adjust to the medication after some time. Medication alone is not sufficient to bring OCD under control, you need to work on behavioural therapy(ERP) to reduce the anxiety.
+1 - ssris alone are probably not enough, but will help you do the other work to get better.
Prozac did wonders for me. Took away all the thoughts like completely.
Do you mind me asking the dose that worked the best for you? I’m on 20 mg right now and I’m not sure it’s enough.
@Have a sunflower🌻 I saw changes once I went up to 40mg
@Maybe,MaybeNot Did you start at 40mg or did you gradually increase to 40mg?
@Have a sunflower🌻 Started at 20 for 4 weeks, increased to 40 and after another two-4 weeks I saw improvement
@Maybe,MaybeNot Thank you so much for sharing this!
@CatLove9 I’m in the same boat! I’m not sure if I’m going to wait one more week or not 🤔
@CatLove9 Yes and I believe you can go up maybe to 80-100. But there are other meds out there for you if this one doesn’t work.
medications are a unique experience and can definitely be stressful/anxiety producing! good for you in allowing your values (seems like it is oriented towards recovery/managing symptoms) dictate your decisions vs your fears (fears of side effects, etc). i hope they are helpful for you and that you're able to continue living that values driven life! great work